Alert archive / Indiana / Flash Flood Warnings in 2012

Flash Flood Warning 12, NWS Paducah, KY

August 2, 2012Daviess County, Henderson County, Kentucky; Spencer County, Vanderburgh County, Warrick County, Indiana

NWS Paducah, KY issued this flash flood warning at Aug 2, 2012, 10:38 PM CDT for Daviess County, Henderson County, Kentucky; Spencer County, Vanderburgh County, Warrick County, Indiana. It was in force for 112 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 10:38 PM CDT (03:38 UTC)
Expired
Aug 3, 2012, 12:30 AM CDT
In force
112 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Daviess County, KY, Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 11:18 PM CDTFLASH FLOODHenderson, KYMANY CITY STREETS IN HENDERSON HAVE 2 TO 3 FEET OF WATER OVER THEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2453 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2453 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WGUS53 KPAH 030338
FFWPAH
INC147-163-173-KYC059-101-030530-
/O.NEW.KPAH.FF.W.0012.120803T0338Z-120803T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1038 PM CDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN SPENCER COUNTY IN SOUTHWEST INDIANA...
  SOUTHEASTERN VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
  SOUTHERN WARRICK COUNTY IN SOUTHWEST INDIANA...
  NORTH CENTRAL DAVIESS COUNTY IN NORTHWEST KENTUCKY...
  NORTHEASTERN HENDERSON COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 1230 AM CDT.

* AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
  AROUND ONE AND A HALF INCHES OF RAIN FELL IN 30 MINUTES AT 
  NEWBURGH AND EVANSVILLE. RADAR INDICATES SIMILAR RAINFALL RATES
  ACROSS THE WARNING AREA. 

  THUNDERSTORMS WILL CONTINUE TO MOVE EAST OVER THE SAME AREAS
  THROUGH MIDNIGHT...CAUSING MORE FLOODING PROBLEMS. A SPOTTER
  IN NEWBURGH INDIANA REPORTED A FOOT OF WATER IN A PARKING LOT.   

* LOCATIONS IN THE WARNED AREA INCLUDE...
  BOONVILLE...CHANDLER...MELODY HILL...FOLSOMVILLE AND DALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3784 8692 3778 8762 3801 8763 3821 8696
      3793 8693 3793 8697 3790 8698 3791 8693

$$
1 follow-up statement
098 
WGUS73 KPAH 030439
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1139 PM CDT THU AUG 2 2012

INC147-163-173-KYC059-101-030530-
/O.CON.KPAH.FF.W.0012.000000T0000Z-120803T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VANDERBURGH IN-SPENCER IN-WARRICK IN-DAVIESS KY-HENDERSON KY-
1139 PM CDT THU AUG 2 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
SOUTHERN WARRICK...WESTERN SPENCER AND SOUTHEASTERN VANDERBURGH
COUNTIES IN SOUTHWEST INDIANA...AND NORTHEASTERN HENDERSON AND NORTH
CENTRAL DAVIESS COUNTIES IN NORTHWEST KENTUCKY...

AT 1115 PM CDT...TRAINED WEATHER SPOTTERS REPORTED UP TO THREE FEET 
OF WATER OVER STREETS IN HENDERSON. AUTOMATED OBSERVING SYSTEMS 
MEASURED UP TO TWO INCHES PER HOUR IN EVANSVILLE AND HENDERSON. 

RAINFALL RATES HAVE DECREASED CONSIDERABLY OVER THE WARNED AREA. 
ONGOING FLOODING OF URBAN AREAS WILL GRADUALLY SUBSIDE BEFORE THE 
WARNING EXPIRES. 

LOCATIONS IN THE WARNED AREA INCLUDE 
BOONVILLE...HENDERSON...EVANSVILLE...AND ROCKPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3784 8692 3778 8762 3801 8763 3821 8696
      3793 8693 3793 8697 3790 8698 3791 8693

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:08 PM CDT, 7 hours 30 minutes earlier.

Area forecast discussion, Aug 2, 3:08 PM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
308 PM CDT THU AUG 2 2012

.UPDATE...
ISSUED AT 308 PM CDT THU AUG 2 2012

LOOKS LIKE THE BEST CHANCE OF THUNDERSTORMS HAS NOW SET UP FROM
THE PURCHASE AREA NORTHWARD INTO SOUTHERN ILLINOIS. HOWEVER...WOULD
NOT GIVE UP ON SOUTHEAST MISSOURI JUST YET WITH THE MCV PASSING
NORTH OF THE AREA AND PLENTY OF SUNSHINE. ALSO WILL HAVE TO KEEP
AN EYE ON THE OLD WARM FRONT OVER SOUTHEAST ILLINOIS INTO
NORTHWEST KENTUCKY. THE BEST CONVERGENCE IS ALONG THE WARM
FRONT...BUT DEWPOINTS APPEAR TO FINALLY BE MIXING OUT NEAR THAT
BOUNDARY. CERTAINLY CANNOT RULE OUT A STRAY SEVERE STORM WITH
DAMAGING WINDS AND HAIL...BUT THAT SHOULD BE PRETTY ISOLATED.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 308 PM CDT THU AUG 2 2012

WITH THE MCV PASSING JUST NORTH OF THE AREA THROUGH THE
EVENING...SHOULD SEE EASTWARD PROGRESS OF CONVECTION LATE THIS
AFTERNOON AND THIS EVENING. WAS ORIGINALLY THINKING THAT LATER TONIGHT
WOULD BE MOSTLY DRY BEHIND THE MCV...BUT WITH IT PASSING TO OUR
NORTH WE COULD SEE SOME INCREASE THE LOW-LEVEL JET...UP TO AROUND
30KTS...ACROSS THE AREA IN THE LATE EVENING AND OVERNIGHT HOURS.
LEFT A 30 TO 40 POP THROUGH THE NIGHT...AND INDICATED A SLIGHT
SOUTHEASTWARD SHIFT TOWARD MORNING. ANY SEVERE WEATHER SHOULD BE
CONFINED TO THE DIURNAL STORMS...BUT LOCALLY HEAVY RAINFALL WILL
BE A CONCERN LATER TONIGHT...IF THERE IS RE-DEVELOPMENT.

ON FRIDAY WOULD EXPECT ANY LLJ-RELATED CONVECTION TO BE DYING OUT
OVER WEST KENTUCKY IN THE MORNING...FOLLOWED BY DIURNAL
DEVELOPMENT LATER IN THE DAY. TEMPERATURES WILL CLIMB INTO THE
UPPER 90S OVER SOUTHWEST ILLINOIS...WHERE THE MOST SUNSHINE IS
EXPECTED...AND HEAT INDICES OVER MUCH OF THE AREA WILL CLIMB TO
NEAR 105 AGAIN. GIVEN THAT AIRMASS...CANNOT RULE OUT ISOLATED
SEVERE STORMS IN THE AFTERNOON.

THE NAM AND GFS TRY TO BRING ELEVATED CONVECTION INTO SOUTHEAST
MISSOURI MAINLY NEAR THE ARKANSAS BORDER FRIDAY NIGHT. TRIED TO
EMPHASIZE THAT AREA WITH LOW CHANCE POPS IN THE LATE EVENING AND
OVERNIGHT HOURS...AFTER THE DIURNAL CONVECTION TAPERS OFF EARLY IN
THE EVENING.

THE GFS AND NAM EMPHASIZE THE SOUTHERN HALF OF THE AREA FOR MORE
CLOUDS AND CONVECTIVE DEVELOPMENT SATURDAY...AS A WEAK MID AND
UPPER LEVEL DISTURBANCE PUSHES SLOWLY EASTWARD ACROSS THE REGION.
LOWER CHANCE POPS SHOULD SUFFICE FOR NOW. ONCE AGAIN A STRAY
SEVERE STORM CANNOT BE RULED OUT IN THE HEAT OF THE DAY. ALL
GUIDANCE INDICATES THAT DEWPOINTS WILL BE POOLING OVER THE ENTIRE
REGION...SO EVEN THOUGH CLOUDIER SKIES SHOULD HOLD DOWN
TEMPERATURES A BIT OVER MOST OF THE AREA...HEAT INDICES MAY STILL
CLIMB UP TO NEAR 105 AGAIN SATURDAY.

THE MODELS ARE NOT IN THE BEST AGREEMENT FOR SATURDAY NIGHT JUST
AHEAD OF A MORE SIGNIFICANT COLD FRONT. WENT WITH A BROAD BRUSH
FOR 30-40 POPS FOR NOW.

WILL CONTINUE WITH THE SPS TREATMENT FOR THE HEAT...DUE TO
UNCERTAINTIES IN CLOUDS AND CONVECTION BOTH FRIDAY AND SATURDAY.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 308 PM CDT THU AUG 2 2012

FAIRLY GOOD CONTINUITY IN THE EXTENDED FROM CURRENT GRIDS TO THE
LATEST MODEL RUNS.

THE FRONT IS STILL EXPECTED IN THE HEARTLAND SUNDAY HOWEVER THERE
ARE SOME SLIGHT TIMING AND STRENGTH DISCREPANCIES. THE OPERATIONAL
NAM12...GFS...AND ECMWF ALL AGREE ON SIMILAR ARRIVAL TIME OF THE
FRONT SUNDAY. HOWEVER THE ECMWF STALLS THE PRE FRONTAL TROUGH OVER
THE OHIO RIVER VALLEY WHILE THE NAM PUSHES A LITTLE FARTHER SOUTH
AND THE GFS PUSHES IT ALL THE WAY THROUGH. ALSO THE GFS WANTS MOST
ALL THE PRECIP TO BE PRE FRONTAL TROUGH WITH ECMWF BOTH PRE AND POST
TROUGH PRECIP. FINALLY THE ECMWF STALLS THE FRONT OVER THE OHIO
VALLEY BY 12Z MONDAY. THE ECMWF TRIES TO GENERATE MORE QPF OVER WEST
KY MONDAY AFTER SUNRISE ALONG THE STALLED FRONT. FOR NOW WILL GO
WITH A COMPROMISE BETWEEN THE NAM AND ECMWF AND TAPER POPS SUNDAY
NIGHT. ALSO WILL BRING IN HIGH PRESSURE FOR THE UPCOMING WORK WEEK.
THIS WILL RESULT IN MOSTLY DRY WEATHER FOR MOST OF THE WEEK. MAY
HAVE TO HAVE SOME POPS TOWARD DAY 7 FOR NEXT COLD FRONT ARRIVAL.

EXPECT TEMPERATURES TO COOL WITH MUCH DRIER AIR FILTERING INTO THE
AREA EARLY NEXT WEEK AS THE NORTHWEST FLOW PREVAILS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1235 PM CDT THU AUG 2 2012

GIVEN THE SCENARIO DISCUSSED IN THE UPDATE SECTION...FEEL THAT TS
NEEDS TO BE MENTIONED THIS AFTERNOON AT KCGI AND KPAH. USED A
TEMPO AND TRIED TO GIVE IT A WIDE BERTH INDICATING MVFR RAIN AND
GUSTY WIND POTENTIAL. THE EVOLUTION HEADING INTO TONIGHT IS LESS
CERTAIN SO WILL NOT MENTION TS EXPLICITLY AT KEVV AND KOWB. JUST
MENTIONED VCSH THROUGH THE EVENING. WILL CERTAINLY LOOK TO
UPDATE...IF/WHEN TS POTENTIAL INCREASES SUFFICIENTLY.

WITH PRECIPITATION LIKELY THIS AFTERNOON AT KPAH AND KCGI...AT
LEAST MVFR FOG DEVELOPMENT WILL BE LIKELY TONIGHT. THIS COULD ALSO
OCCUR AT KEVV AND KOWB...BUT FOR NOW LEFT IT OUT. THERE IS SOME
GUIDANCE THAT ACTUALLY INCREASES SOUTHERLY WINDS LATE
TONIGHT...AND THAT CERTAINLY COULD DIMINISH THE FOG THREAT.

WOULD EXPECT SOME CU DEVELOPMENT QUICKLY FRIDAY MORNING...AS SOUTH
WINDS INCREASE AND BECOME GUSTY BY MIDDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...DRS
SHORT TERM...DRS
LONG TERM....KH
AVIATION...DRS
Hazardous weather outlook, Aug 2, 3:47 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
347 PM CDT THU AUG 2 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
347 PM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY THIS EVENING MAINLY EAST OF THE MISSISSIPPI RIVER. AN
ISOLATED SEVERE STORM WILL BE POSSIBLE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY CONCERNS. LATER THIS EVENING AND OVERNIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE REGION.
LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY CONCERN LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES OF THUNDERSTORMS ARE FORECAST ACROSS THE REGION FRIDAY
THROUGH SUNDAY. THE BEST CHANCE CONTINUES TO BE WITH A COLD FRONT
SATUDAY NIGHT INTO SUNDAY. A SEVERE STORM CANNOT BE RULED OUT EACH
AFTERNOON FRIDAY THROUGH SUNDAY...BUT ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED THROUGH THE PERIOD.

HEAT INDEX VALUES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE FRIDAY
AND SATURDAY AFTERNOONS...OUTSIDE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DRS

In the hours before

Special weather statement, Aug 2, 8:31 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
831 PM CDT THU AUG 2 2012

ILZ076>078-083-INZ081-082-085-086-030215-
EDWARDS IL-GIBSON IN-PIKE IN-POSEY IN-VANDERBURGH IN-WABASH IL-WAYNE
IL-WHITE IL-
831 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE COUNTY...
EDWARDS...NORTHEASTERN WHITE AND WABASH COUNTIES IN SOUTHEAST
ILLINOIS...AND GIBSON...EXTREME NORTHWESTERN PIKE...NORTHEASTERN
POSEY AND EXTREME NORTHWESTERN VANDERBURGH COUNTIES IN SOUTHWEST
INDIANA UNTIL 915 PM CDT...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LARGE AREA OF STRONG THUNDERSTORMS OVER THE WABASH VALLEY. THESE
STORMS EXTENDED FROM ALBION TO PRINCETON...HAZLETON...AND GRAYVILLE.
THE STORMS WERE MOVING EAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  FORT BRANCH...PRINCETON...CYNTHIANA...OWENSVILLE...HAUBSTADT...
  PATOKA AND HAZLETON.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MY
Special weather statement, Aug 2, 8:39 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
839 PM CDT THU AUG 2 2012

KYZ011>013-017-030230-
CALDWELL KY-CHRISTIAN KY-LYON KY-TRIGG KY-
839 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHRISTIAN COUNTY IN SOUTH
CENTRAL KENTUCKY...AND SOUTHEASTERN CALDWELL...NORTHERN TRIGG AND
SOUTHEASTERN LYON COUNTIES IN WESTERN KENTUCKY UNTIL 930 PM CDT...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENERGY...OR OVER THE LAND BETWEEN THE LAKES
AREA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  CADIZ...CANTON...COBB AND ROCKCASTLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MY
Special weather statement, Aug 2, 8:56 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
856 PM CDT THU AUG 2 2012

INZ081-082-086>088-KYZ018-019-030245-
DAVIESS KY-GIBSON IN-HENDERSON KY-PIKE IN-SPENCER IN-VANDERBURGH
IN-WARRICK IN-
856 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SOUTHEASTERN GIBSON...
PIKE...SPENCER AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND
NORTHEASTERN HENDERSON AND NORTHERN DAVIESS COUNTIES IN NORTHWEST
KENTUCKY UNTIL 945 PM CDT...

AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINSLOW TO
EVANSVILLE...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THERE HAVE BEEN TWO REPORTS OF FUNNEL CLOUDS ALONG INTERSTATE 64
ALONG THE LEADING EDGE OF THE HEAVY RAIN. STRONG GUSTY WINDS AND
POSSIBLY SOME BRIEF FUNNEL CLOUDS MAY BE OBSERVED ALONG THE LEADING
EDGE OF THESE STORMS.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  CHANDLER...NEWBURGH...BOONVILLE...ROCKPORT...SANTA
  CLAUS...GRANDVIEW...AND CHRISNEY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MY
Special weather statement, Aug 2, 9:21 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
921 PM CDT THU AUG 2 2012

KYZ013-015-016-020-021-030300-
CALDWELL KY-HOPKINS KY-MCLEAN KY-MUHLENBERG KY-WEBSTER KY-
921 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR HOPKINS...EASTERN WEBSTER...
WESTERN MCLEAN...NORTHWESTERN MUHLENBERG...AND EXTREME EASTERN
CALDWELL COUNTY IN WESTERN KENTUCKY UNTIL 1000 PM CDT...

AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
CORYDON TO DAWSON SPRINGS...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  MADISONVILLE...CALHOUN...SEBREE...EARLINGTON...MORTONS GAP...
  ST. CHARLES...SLAUGHTERS...HANSON...WHITE PLAINS...SACRAMENTO...
  AND BREMEN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MY
Special weather statement, Aug 2, 9:32 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
932 PM CDT THU AUG 2 2012

INZ085-KYZ014-018-030315-
HENDERSON KY-POSEY IN-UNION KY-
932 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POSEY COUNTY IN
SOUTHWEST INDIANA...AND WESTERN HENDERSON AND NORTHEASTERN UNION
COUNTIES IN NORTHWEST KENTUCKY UNTIL 1015 PM CDT...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM MORGANFIELD KENTUCKY TO MOUNT VERNON
INDIANA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  HENDERSON...CORYDON AND ROBARDS.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MY
Special weather statement, Aug 2, 9:51 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
951 PM CDT THU AUG 2 2012

INZ086>088-KYZ016-018-019-030330-
DAVIESS KY-HENDERSON KY-HOPKINS KY-SPENCER IN-VANDERBURGH IN-WARRICK
IN-
951 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SOUTHWESTERN SPENCER
AND EASTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND EASTERN
HENDERSON...WESTERN DAVIESS AND EXTREME NORTHEASTERN HOPKINS COUNTIES
IN NORTHWEST KENTUCKY UNTIL 1030 PM CDT...

AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THE EVANSVILLE
METRO AREA TO 10 MILES SOUTH OF HENDERSON...AND MOVING EAST AT 25
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  NEWBURGH...CHANDLER...BOONVILLE...AND OWENSBORO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:30 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston, Lyon30 min
Aug 2, 7:56 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston, Lyon49 min
Aug 2, 8:35 PM CDTSevere Thunderstorm WarningPAHCrittenden, Union, Webster40 min
Aug 2, 8:59 PM CDTSevere Thunderstorm WarningPAHHenderson, Union31 min
Aug 2, 10:21 PM CDTAreal Flood AdvisoryPAHDaviess, Henderson, Union114 min
Aug 3, 12:02 AM CDTAreal Flood AdvisoryPAHHopkins, McLean, Muhlenberg118 min
Aug 3, 3:12 PM CDTHeat AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more21 hr
Aug 2, 8:02 PM CDTSevere Thunderstorm WarningPAHGibson28 min

Nearby

Flash Flood Warnings in Indiana, 2012Flash Flood Warnings in Kentucky, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.